Join the 'Imitrex' group to help and get support from people like you.
Posted 15 May 2012 by Drugs.com
TUESDAY, May 15 – A two-drug combination that relieves migraines in adults also works well in adolescents, new research indicates. Although the findings basically support what doctors are already doing, "it is nice to have this officially shown in a study in adolescents," said Dr. Ellen Drexler, associate director of neurology at Maimonides Medical Center in New York City. Because the combination of Imitrex (sumatriptan) and naproxen sodium (Aleve and other brand names) isn't approved for use by the U.S. Food and Drug Administration for this age group, doctors must prescribe it "off label" to adolescents. "There are no FDA-approved abortive [migraine] treatments for children," said Dr. Noah Rosen, director of the Headache Center at the Cushing Neuroscience Institute in Great Neck, N.Y. "This is the first really large-scale abortive treatment study for adolescents." The study, funded ... Read more
Related support groups: Migraine, Naproxen, Aleve, Imitrex, Sumatriptan, Naprosyn, Naprelan '375', Naprelan, Anaprox, Imitrex Statdose, Midol Extended Relief, Imitrex Statdose Refill, Anaprox-DS, Aflaxen, Alsuma, EC-Naprosyn, Imitrex Nasal, Naprelan '500', Naproxen Sodium DS
FDA Medwatch Alert: 5-Hydroxytryptamine Receptor Agonists (Triptans) - Serotonin Syndrome
Posted 19 Jul 2006 by Drugs.com
[Posted 07/19/2006] FDA notified healthcare professionals and consumers of new safety information regarding taking medications used to treat migraine headaches (triptans) together with certain types of antidepressant and mood disorder medications (selective serotonin reuptake inhibitors (SSRIs) and selective serotonin/norepinephrine reuptake inhibitors (SNRIs). A life-threatening condition called serotonin syndrome may occur when triptans are used together with a SSRI or a SNRI.Serotonin syndrome occurs when the body has too much of a chemical found in the nervous system (serotonin). Each of the above medications (triptans, SSRIs, and SNRIs), cause an increase in serotonin levels. Symptoms of serotonin syndrome may include restlessness, hallucinations, loss of coordination, fast heart beat, rapid changes in blood pressure, increased body temperature, overactive reflexes, nausea, ... Read more